[Skip to Content]
[Skip to Content Landing]
Article
April 1993

Tinnitus and Vertigo

Author Affiliations

Springfield, Ill

Arch Otolaryngol Head Neck Surg. 1993;119(4):474. doi:10.1001/archotol.1993.01880160122023
Abstract

To the Editor.—I read with interest the article entitled "Tinnitus and vertigo in patients with temporomandibular disorder" by Chole and Parker that appeared in the August issue of the Archives.1 It has been my occasional clinical observation with these patients that they tend to self-administer high dosages of aspirin or ibuprofen at times. This observation caused me to wonder if the tinnitus may, at least in some cases, be secondary to, or exacerbated by, ototoxicity attributable to salicylates or other nonsteroidal anti-inflammatory agents. If so, the reduction in tinnitus after treatment would be expected if the patient reduced the analgesic intake as pain subsided.

However, I have no database to address this issue and was wondering if the authors had considered this possibility in their study or if other readers had similar observations.

First Page Preview View Large
First page PDF preview
First page PDF preview
×